Alert archive / Missouri / Frost Advisories in 2015

Frost Advisory 2, NWS St. Louis, MO

October 16, 201529 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Oct 16, 2015, 2:36 AM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Oct 17, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 2:36 AM CDT (07:36 UTC)
In effect from
Oct 17, 2015, 1:00 AM CDT
Expired
Oct 17, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2577 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WWUS73 KLSX 160736
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
236 AM CDT FRI OCT 16 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-162200-
/O.NEW.KLSX.FR.Y.0002.151017T0600Z-151017T1300Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO-
GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL-
REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-
ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM...
ST CHARLES...ST LOUIS...UNION...VANDALIA
236 AM CDT FRI OCT 16 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY.

* TIMING...WIDESPREAD FROST IS EXPECTED SATURDAY MORNING.

* TEMPERATURES...LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CVKING
3 follow-up statements
695 
WWUS73 KLSX 161958
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT FRI OCT 16 2015


ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-170800-
/O.CON.KLSX.FR.Y.0002.151017T0600Z-151017T1300Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO-
GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL-
REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-
ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM...
ST CHARLES...ST LOUIS...UNION...VANDALIA
258 PM CDT FRI OCT 16 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TIMING...WIDESPREAD FROST IS EXPECTED SATURDAY MORNING.

* TEMPERATURES...IN THE LOW TO MID 30S.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

GOSSELIN
796 
WWUS73 KLSX 170752
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
252 AM CDT SAT OCT 17 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-172200-
/O.NEW.KLSX.FR.Y.0003.151018T0500Z-151018T1300Z/
/O.CON.KLSX.FR.Y.0002.000000T0000Z-151017T1300Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO-
GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL-
REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-
ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM...
ST CHARLES...ST LOUIS...UNION...VANDALIA
252 AM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY.

* TIMING...WIDESPREAD FROST IS EXPECTED THIS MORNING AND SUNDAY
  MORNING.

* TEMPERATURES...LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CVKING
346 
WWUS73 KLSX 171252
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT SAT OCT 17 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-180100-
/O.EXP.KLSX.FR.Y.0002.000000T0000Z-151017T1300Z/
/O.CON.KLSX.FR.Y.0003.151018T0500Z-151018T1300Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO-
GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL-
REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-
ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM...
ST CHARLES...ST LOUIS...UNION...VANDALIA
752 AM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT SUNDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

* TIMING...WIDESPREAD FROST IS EXPECTED AFTER MIDNIGHT TONIGHT
  UNTIL SUNRISE SUNDAY MORNING.

* TEMPERATURES...LOWS IN THE LOW TO MID 30S ARE EXPECTED.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CARNEY

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 16, 2:32 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 16, 2:32 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
232 AM CDT FRI OCT 16 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 231 AM CDT Fri Oct 16 2015

A cool and dry airmass continues to build south across the Midwest
this morning. Dewpoints are already in the upper 20s as far south as
KSTL and temperatures in the 40s are common across the northern half
of the CWA at this hour. Expect another day of heightened fire
danger across the area with a gusty northwest wind and low afternoon
relative humidity values. Fuel moisture continues to drop with the
overall lack of rainfall the past month and a half.

CVKING

.LONG TERM:  (Tonight through Thursday)
Issued at 231 AM CDT Fri Oct 16 2015

A period of seasonably cool temperatures is expected this weekend
with widespread frost developing both Saturday and Sunday morning
with temperatures dipping below freezing in the favored sheltered
areas. In coordination with surrounding offices, have issued a
Frost Advisory for the entire forecast area tonight from 06Z to
13Z. Protect your tender vegetation!

After a cool October weekend, temperatures will rebound next week
back above normal as the pattern changes with an upper level ridge
of high pressure building north into the region. Prospects for
widespread precipitation continue to dwindle as the approaching cold
front is postponed due to the stubborn upper level ridge. Have
continued the trend of reducing PoPs. If the latest GFS is correct,
we may not see a cold front passage or any meaningful precipitation
until the end of the month.

CVKING

&&

.AVIATION:  (For the 06z TAFs through 06z Friday Night)
Issued at 1053 PM CDT Thu Oct 15 2015

Cold front has moved well southeast of the taf sites this
evening. Post frontal showers have also shifted south of the taf
sites late this evening. The northern edge of a mid level cloud
deck which extends from COU east through the St Louis metro area
will advect south of these taf sites by 06Z tonight. N-nwly
surface winds will continue late tonight, becoming gusty late
Friday morning and afternoon as a strong surface ridge over the
northern Plains builds southeastward into MO. There may be a few
diurnal cumulus clouds late Friday morning and afternoon. The wind
should diminish Friday night as the surface ridge axis approaches
the taf sites.

Specifics for KSTL: The mid level clouds will advect south of STL
around 06Z tonight. There may be a few diurnal cumulus clouds
late Friday morning and afternoon. N-nwly surface winds will
continue, becoming gusty late Friday morning and afternoon. The
wind should diminish Friday night.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     61  38  57  39 /   0   0   0   0
Quincy          57  31  57  34 /   0   0   0   0
Columbia        61  36  60  37 /   0   0   0   0
Jefferson City  63  35  59  36 /   0   0   0   0
Salem           62  35  56  31 /   0   0   0   0
Farmington      63  34  56  32 /   0   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FROST ADVISORY from 1 AM to 8 AM CDT Saturday FOR Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
     MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Shelby MO-St. Charles
     MO-St. Francois MO-St. Louis City MO-St. Louis MO-Ste.
     Genevieve MO-Warren MO-Washington MO.

IL...FROST ADVISORY from 1 AM to 8 AM CDT Saturday FOR Adams IL-Bond
     IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
     Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
     Montgomery IL-Pike IL-Randolph IL-St. Clair IL-Washington
     IL.

&&

WFO LSX
Hazardous weather outlook, Oct 15, 11:43 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 PM CDT THU OCT 15 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1143 PM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A HEIGHTENED FIRE DANGER FRIDAY AFTERNOON DUE TO LOW
RELATIVE HUMIDITY VALUES...DRY FUELS AND WEST TO NORTHWEST WINDS
BETWEEN 10 AND 15 MPH OVER NORTHEAST MISSOURI AS WELL AS WEST
CENTRAL AND SOUTHWEST ILLINOIS.

THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

Nearby

Frost Advisories in Missouri, 2015Frost Advisories in Illinois, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.